Oregon, 2009Frost and Freeze in Oregon, December 7, 2009
December 7, 2009 · NWS MFR · 2 events in 2 counties and zones
A modified Arctic air mass remained over Oregon resulting in well below normal minimum temperatures for the Oregon coast.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A modified Arctic air mass remained over Oregon resulting in well below normal minimum temperatures for the Oregon coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 6, 8:20 PM PST, 3 hours 40 minutes earlier.
Area forecast discussion, Dec 6, 8:20 PM PST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
820 PM PST SUN DEC 6 2009
.DISCUSSION...A 500MB LOW IS LOCATED NEAR MEDFORD THIS EVENING. THIS
LOW PRESSURE AREA WILL GRADUALLY MOVE SOUTHWARD TO OVER NORTHERN
CALIFORNIA BY EARLY MONDAY MORNING...THEN SHIFT EAST DURING THE DAY.
MOISTURE ASSOCIATED WITH THIS SYSTEM CONTINUES TO BE LIMITED. A
DRIER NORTHERLY FLOW WILL SPREAD OVER THE REGION MONDAY NIGHT AND
TUESDAY. THE UNSEASONABLY COLD AIR MASS OVER THE REGION WILL LIKELY
HANG AROUND AT LEAST THROUGH THURSDAY.
THE LATEST RADAR LOOP SHOWS WIDELY SCATTERED SNOW SHOWERS MAINLY
FROM THE CASCADES AND EAST...AND SOUTH INTO PORTIONS OF SISKIYOU AND
MODOC COUNTIES. GENERAL SNOWFALL AMOUNTS ARE EXPECTED TO BE 2 INCHES
OR LESS OVERNIGHT.
&&
.AVIATION...AREAS OF MVFR CONDITIONS/LOCALIZED IFR ASSOCIATED WITH
WIDELY SCATTERED SNOW SHOWERS OVERNIGHT.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR
ORZ021-ORZ022.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY FOR
ORZ021-ORZ022.
FREEZE WARNING FROM 11 PM MONDAY TO 9 AM PST TUESDAY FOR ORZ021-
ORZ022.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
UNTIL 10 AM PST THURSDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST MONDAY FOR
PZZ370-PZZ376.
HOLTZHazardous weather outlook, Dec 6, 1:34 AM PST, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
134 AM PST SUN DEC 6 2009
ORZ025-061045-
EASTERN DOUGLAS COUNTY FOOTHILLS-
134 AM PST SUN DEC 6 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Frost/Freeze, South Central Oregon Coast
- When
- December 7, 12:00 AM PST to 9:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Low temperatures ranged from 19 to 28 degrees.
Frost/Freeze, Curry County Coast
- When
- December 7, 12:00 AM PST to 9:00 AM PST
- Where
- Curry County Coast forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
Low temperatures ranged from 29 to 34 degrees.
- Frost/Freeze
- Frost or temperatures at or below freezing during the growing season, usually filed for crop damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Nebraska, December 7 to 9, 20093 deaths · 60 events
- Blizzard and Heavy Snow in Arizona, December 7 to 8, 20092 deaths · 10 injured · $435,000 · 68 kt wind · 19 events
- High Wind and Winter Weather in Texas, December 7 to 8, 200922 injured · $2.0 million · 63 kt wind · 29 events
- Winter Weather in Texas, December 7, 20091 death · 10 events
- Winter Weather in New York, December 7, 20091 death · $7,000 · 1 event
- Heavy Snow in Iowa, December 7 to 9, 2009$430,000 · 44 events
- Flash Flooding and Flood in Louisiana, December 7 to 8, 2009$2.0 million · 6 events
- Blizzard and Winter Storm in Arizona, December 7 to 8, 2009$1.2 million · 65 kt wind · 10 events
- Damaging Winds and Strong Wind in Arizona, December 7, 2009$385,000 · 70 kt wind · 12 events
- Heavy Snow and High Wind in California, December 7 to 8, 2009$140,000 · 63 kt wind · 10 events
- Winter Storm in Nebraska, December 7 to 9, 200924 events
- Winter Storm in Iowa, December 7 to 9, 200921 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 198556, 198557.